What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 29, 6:01 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 29, 6:01 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
701 PM CDT Sat Apr 29 2017
.AVIATION...
Sky conditions outside of convection has been mostly low vfr cigs,
except for portions of east TX, including KLFK, where steady
drizzly rain has produced low mvfr to ocnl ifr conditions. Isold
tstm movg north of KGGG and tstms just west and north of KTXK
attm. Line of stg to svr tstms west of cwa, and will slowly move
east across area overnight. Following passage of storms and
dryline, w-sw winds around 10 kts to increase to 15 to 20 kts in
aftn as vfr stratocu decks, possibly containing lgt rain at times,
becmg skc./07/
&&
.PREV DISCUSSION... /issued 517 PM CDT Sat Apr 29 2017/
DISCUSSION...
Updated the forecast to include the tornado watch number 175 for
parts of Northeast Texas. /06/
PREV DISCUSSION... /issued 436 PM CDT Sat Apr 29 2017/
DISCUSSION...
Water vapor imagery shows a shortwave disturbance lifting across
north central Louisiana this afternoon, producing a cluster of
thunderstorms that is relatively slow moving. These thunderstorms
are putting down heavy rain, hail, and strong and gusty winds.
This is all elevated instability, as the cap that was on the 12z
sounding is still apparent on the special 20z sounding. At this
point in time, SPC is not anticipating issuing a warning for this
disturbance, but that could change.
Meanwhile, the cold front continues to push across Texas this
afternoon, and is to the Metroplex area at this time. Discrete
thunderstorms are developing out ahead of the cold front. A line
will eventually form and move across the region later this evening
and during the overnight hours. In the meantime, believe we could
see a watch for the discrete storms out ahead of the front in East
Texas later this afternoon or evening. Our entire region remains
under an Enhanced Risk of severe thunderstorms through tonight.
The primary threats will continue to be large hail, damaging
winds, and isolated tornados.
This cold front will move through our area tonight, and quickly
exit during the day on Sunday. Temperatures tomorrow will likely
be 10 to 20 degrees cooler than those of today, as much cooler and
drier air filters in the region. Temperatures will warm back up
for the first part of the work week though, as southerly flow
returns to the region.
Another cold front and associated upper level low will approach
the region for Wednesday and Thursday, bring another round of
showers and thunderstorms to the region. At this point in time,
Wednesday looks like it will be the wetter day, but models are
hinting at the potential for wrap around showers continuing
through the day on Thursday, especially for our northern areas.
Daytime temperatures will likely fall into the back into the lower
70s by Thursday, with just a minor warming trend developing for
Friday and Saturday. Palmer
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 70 50 80 / 100 40 0 0
MLU 67 74 51 79 / 100 100 10 0
DEQ 56 66 42 75 / 100 20 10 0
TXK 58 67 47 75 / 100 30 0 0
ELD 62 71 47 77 / 100 70 10 0
TYR 54 68 47 79 / 100 20 0 0
GGG 57 67 47 79 / 100 20 0 0
LFK 60 71 48 83 / 100 30 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Sunday for ARZ070>073.
Flash Flood Watch through Sunday morning for ARZ050-051-059>061.
LA...Lake Wind Advisory until 7 AM CDT Sunday for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through Sunday morning for OKZ077.
TX...Lake Wind Advisory until 7 AM CDT Sunday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Apr 29, 3:51 PM CST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
451 PM CDT Sat Apr 29 2017
ARZ050-051-059>061-OKZ077-301200-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
451 PM CDT Sat Apr 29 2017
This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.
.DAY ONE...Tonight...
Scattered showers and thunderstorms continue across southern
Arkansas this afternoon, with additional thunderstorms moving into
the southeast Oklahoma and southwest Arkansas this evening, ahead
of a slow moving cold front. Therefore, there could be a period
of slow moving thunderstorms containing heavy rain that may cause
flash flooding across the area this evening, before these storms
consolidate into a line of strong to severe thunderstorms and
quickly advance east by tonight. Widespread rainfall amounts of
two to four inches, with isolated higher amounts in excess of five
inches, will be possible this afternoon through tonight. In
addition to the heavy rain and flash flood threat, damaging winds,
isolated tornadoes, and large hail will be possible this evening,
with these threats diminishing from west to east late.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Showers and thunderstorms will increase once again Wednesday ahead
of a cold front and associated upper level disturbance. However,
the threat for severe thunderstorms appear low at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed late this afternoon through
tonight.
ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-301200-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
451 PM CDT Sat Apr 29 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...Tonight...
Scattered showers and thunderstorms continue to lift across
northern Louisiana and southern Arkansas this afternoon. These
storms are capable of producing large hail, damaging winds, and
brief isolated tornadoes. Meanwhile...discrete thunderstorms are
developing in central and northeast Texas this afternoon, ahead
of a slow moving cold front. These storms will intensify as they
shift east across the region tonight. Some of these storms may
become severe, with damaging winds, isolated tornadoes, large
hail, and locally heavy rainfall possible. The severe weather
threat will gradually diminish from west to east across East Texas
late tonight as these storms move into Southwest Arkansas and
North Louisiana.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Strong to possibly severe thunderstorms will be exiting the
eastern sections of north central Louisiana around daybreak
Sunday with the passage of a cold front. The threat for heavy
rainfall will persist through mid morning though, before rain
rates taper as drier air spills eastward. Look for the showers and
embedded thunderstorms to diminish from west to east through mid
afternoon Sunday.
Showers and thunderstorms will increase once again Wednesday
ahead of a cold front and associated upper level disturbance.
Depending on the extent of surface heating and resultant
instability, there is a potential for at least isolated severe
thunderstorms across the region Wednesday, before cooler and drier
air filters southeast behind the cold frontal passage Wednesday
night.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed tonight.
Palmer
In the hours before
Special weather statement, Apr 29, 7:23 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
823 PM CDT SAT APR 29 2017
ARZ059-OKZ077-TXZ097-300230-
Little River AR-McCurtain OK-Bowie TX-
823 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND WESTERN BOWIE COUNTIES UNTIL 930 PM CDT...
At 822 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalby Springs, or 13 miles west of New Boston, moving north at 40
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Foreman, De Kalb, Winthrop, Arkinda, Dalby Springs, Haworth, Bokhoma,
Almont, Moon, Spring Hill, Beaverdams, Goodlake, Tom and America.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Texas.
LAT...LON 3385 9431 3329 9454 3332 9474 3333 9475
3345 9475 3389 9471
TIME...MOT...LOC 0122Z 186DEG 36KT 3339 9464
07Local storm report, Apr 29, 7:29 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 9 SSE CALION 33.20N 92.48W
04/29/2017 UNION AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
ASLocal storm report, Apr 29, 7:53 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 3 SW CLARKSVILLE 33.58N 95.09W
04/29/2017 RED RIVER TX LAW ENFORCEMENT
TREES DOWN ALONG HWY 37 N.
&&
ASLocal storm report, Apr 29, 7:58 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 14 NNE DETROIT 33.84N 95.16W
04/29/2017 RED RIVER TX LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG FM195 NEAR BAGWELL.
&&
ASLocal storm report, Apr 29, 8:00 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 3 S CLARKSVILLE 33.57N 95.06W
04/29/2017 RED RIVER TX LAW ENFORCEMENT
TREES DOWN ALONG FM 910.
&&
ASSpecial weather statement, Apr 29, 8:00 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
900 PM CDT SAT APR 29 2017
ARZ050-059-OKZ077-TXZ097-300245-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-
900 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...EASTERN MCCURTAIN AND NORTHWESTERN BOWIE
COUNTIES UNTIL 945 PM CDT...
At 900 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Broken Bow to 11 miles
east of Idabel to 9 miles west of Arkinda to near De Kalb. Movement
was northeast at 60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
De Queen, Horatio, Winthrop, Gillham, Arkinda, Haworth, Bokhoma,
Eagletown, Plunketville, Almont, Moon, Cerrogordo, Beaverdams,
Hochatown, Goodlake, Watson, Goodwater, Shinewell, Tom and America.
LAT...LON 3419 9447 3419 9426 3382 9431 3346 9471
3373 9467 3370 9466 3388 9464 3413 9474
3451 9452 3451 9446
TIME...MOT...LOC 0200Z 206DEG 50KT 3411 9466 3393 9462 3375 9464 3377
9465 3357 9468
13